MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6260-9-440
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot specific voluntary recall (b)(4) was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
Notice received from patient's attorney alleges that patient had a stryker hip prosthesis which was subject to stryker's recall.It is alleged that the patient wound up having many of the signs and symptoms stryker said the defective hip would cause in its recall notice and in consultation with his orthopaedic surgeon has had a number of procedures to address the signs and symptoms he was displaying, ultimately resulting in the prosthesis being removed.
 
Additional Manufacturer Narrative
Additional information- executive summary, implant and explant date.An event regarding revision involving a metal head was reported.The event was confirmed by medical review.Method & results: product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿there is no examination of the explanted components from either revision available for review.¿ ¿based upon the information available for review, no determination can be made for the apparent failure of biologic fixation without migration of the primary acetabular component as described in the revision operative report.Persistent radiolucencies in all three zones of the acetabulum, the decision not to augment the acetabular fixation with screws, and the history of previous tobacco use, along with possible component under sizing may have been contributory.The revision acetabulum was larger and augmented with screws.Dislocations after revision surgery are more common than after primary surgery and with a smaller collared head articulating with an elevated rim insert, the possibility of impingement increases.There is no evidence this clinical history was related to factors of component design, manufacturing or materials.¿ product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: the event of revision was confirmed by medical review.It was noted by the clinician that the acetabular shell was loose and removed along with the poly liner and metal head.There were no allegations made against the head.It was only noted to be revised.
 
Event or Problem Description
Notice received from patient's attorney alleges that patient had a stryker hip prosthesis which was subject to stryker's recall.It is alleged that the patient wound up having many of the signs and symptoms stryker said the defective hip would cause in its recall notice and in consultation with his orthopaedic surgeon has had a number of procedures to address the signs and symptoms he was displaying, ultimately resulting in the prosthesis being removed.Updated per medical review: ¿on september 11, 2012 a revision of the left acetabulum was performed for a diagnosis of "failed left total hip replacement".A brief operative report describes general anesthesia and a posterolateral approach.The operative report notes, "no significant damage to the polyethylene.Femur well-fixed.Socket noted to be loose and removed by hand.Underlying bone.No osteolysis.Reamed to 61 for 62 shell with dome screws.36mm liner with hood, 36/plus-10 head.".

Brand Name
V40 COCR LFIT HEAD 40MM/+12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7614272
Report Number0002249697-2018-01870
Device Sequence Number1645573
Product Code LPH
UDI-Device Identifier07613327032772
UDI-Public07613327032772
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Catalogue Number6260-9-440
Device Lot Number97PMMD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-08/29/2016-007R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight102